# SDR CA121204008

- Difficulty date: November 30, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Engine: Pwa PW120
- System (JASC): 7320 · Fuel Controlling System
- Part: Retaining Ring
- Part number: RR87S
- Condition: Wrong Part
- Location: Hmu
- Component: Hmu, Hmltnsnstrnd
- Component part number: 78639114
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) TECH WORKING ON THE HMU WAS INSTALLING AN INCORRECT RETAINING RING RS-87-S INTO THE HMU INSTEAD OF RETAINING RING RR-87 THAT IS CALLED OUT IN THE CMM.  THIS IS IN VIOLATION OF THE CMM 73-21-40, 73-21-41 & 73-21-42.  WRONG RETAINING RING RS-87-S ISSUED FROM STORES TO A POINT OF USE LOCATION SHOULD HAVE BEEN RR-87-S,  R & O TECH DID NOT VERIFY PN IN THE BIN BEFORE INSTALLATION INTO THE HMU CONTAINMENT INCORRECT PARTS RS-87-S WERE QUARANTINED BY QA, CORRECT PARTS RR-87-S ORDERED AND PUT INTO LOCATION, NOTIFIED SDR TO BE ISSUED, PRODUCT RECEIPTS REVIEWED TO DETERMINE NR OF PIECE PARTS ISSUED TO LOCATION PRODUCTION ORDERS REVIEWED FOR ASSEMBLY DATES TO BOUND AFFECTED POPULATION.  1 LOT, 50 RETAINING RINGS WERE FOUND IN WRONG POU LOCATION.  15 PIECES WERE CONSUMED FROM THIS LOT 3 HMU`S WERE CONTAINED AT THE AMO 12 HMU`S HAVE SHIPPED TO THE END CUSTOMER THE RETAINING RING, RR-87-S IS USED ON THE FOLLOWING PRODUCTS: CMM 73-21-40, CMM 73-21-41, CMM 73-21-42, CMM 73-21-55.  A QTY OF 1 RR-87-S RETAINING RING IS REQUIRED IN EACH HMU.  DETAILS OF THE RINGS RR-87-S, RING, RETAINING-SPIRAL, INTERNAL, LIGHT DUTY, CRES, AS 4299, AS 3217, MILITARY STANDARD, MIL-DTL-27426/3 RS-87-S RING, RETAINING-SPIRAL, EXTERNAL,LIGHT DUTY, CRES, AS4299, AS3218, MILITARY STANDARD MIL-DTL-27426/1 MATERIAL FOR BOTH RINGS ARE 302 STAINLESS.  ANALYSIS OF THE RINGS HAVE DETERMINED: THE FREE OD AND ID MEASUREMENTS ARE DIFFERENT BETWEEN THE RETAINING RINGS.  ID OF CORRECT RING RR-87-S TO BE INSTALLED IS .792  ID OF RING RS-87-S IS .828 OD OF CORRECT RING RR-87-S TO BE INSTALLED IS .922  OD OF RING RS-87-S IS .958.
